Michigan, 2006Hail in Michigan, June 19, 2006
June 19, 2006 · NWS APX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 19, 9:33 AM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 9:33 AM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1033 AM EDT MON JUN 19 2006
.UPDATE...A SERIES OF LOW LEVEL BOUNDARIES WILL BE MOVING THRU THE
FORECAST AREA IN THE NEXT 12 HOURS. INITIAL COLD FRONT APPEARS TO
HAVE JUST MOVED THRU MBL AT 10AM...WITH A SLIGHT BACKING OF THE WIND
AND THE DEW POINT DROPPING FROM 61 TO 57F. DEWS ARE IN THE LOWER 60S
AHEAD OF THIS BOUNDARY...WITH ABUNDANT SUNSHINE SOUTH OF M-32.
FURTHER NORTH...MOSTLY CLOUDY CONDITIONS PREVAIL AS VORT MAX SWINGS
THRU EASTERN UPPER...WITH ACCAS PRODUCING A FEW SPRINKLES/LIGHT
SHOWERS. THE CLEAR MAIN CONCERN IS WHETHER DEEP CONVECTION CAN FORM
ALONG THE COLD FRONT THIS AFTERNOON.
IT/S A CLASSIC RACE SITUATION...WE SEE THIS A NUMBER OF TIMES EACH
SUMMER...CAN STORMS FIRE BEFORE FORCING EXITS/DRYING ENTERS. MOST
TIMES LITTLE OR NOTHING HAPPENS...BUT THIS SETUP LOOKS BETTER THAN
MOST. 12Z GRB SOUNDING HAD A LITTLE MORE SUB-850MB MOISTURE THAN APX
RAOB DID...SO BOUNDARY LAYER MOISTURE WILL NOT MIX OUT MUCH UNTIL
AFTER FROPA. AN 80/60 PARCEL SUPPORTS AN MLCAPE OF 1400J/KG (DEWS IN
THE UPPER 50S WOULD PRODUCE A SKINNY 1K J/KG OF MLCAPE). AS LONG AS
WE STAY THAT HUMID (AND WE SHOULD)...WE SHOULD GET BY THE WEAK CAP
AT 610MB). 500MB WINDS 25-30KT...AND 0-6KM BULK SHEAR 15-20KT...ARE
A LITTLE TOO STRONG FOR CLASSIC PULSE STORMS...BUT STILL A BIT WEAK
FOR WELL ORGANIZED CONVECTION.
BEST INSTABILITY AND FORCING WILL COME TOGETHER IN THE SE ZONES...
ESPECIALLY SE OF AN HTL/APN LINE. WILL LIMIT HIGHER (SCT) POPS TO
THOSE AREAS. MARGINALLY SEVERE HAIL IS THE MAIN THREAT...WITH WET
BULB ZERO HEIGHTS BETWEEN 9K AND 10K FEET...AND RELATIVELY MOIST AIR
ALOFT LIMITING WIND POTENTIAL SOMEWHAT (THOUGH A FEW DECENT WET
MICROBURSTS ARE POSSIBLE). FURTHER NW...LIMITED INSTABILITY AT FROPA
WILL PREVENT ANYTHING MORE THAN A FEW LIGHT SHOWERS. THICKER CLOUD
COVER UPSTREAM IN NW WI WILL ARRIVE LATE IN THE DAY IN EASTERN
UPPER/NW LOWER MI.
ZOLTOWSKI
&&
.PREV DISCUSSION ISSUED 422 AM MON JUN 19...
SFC ANALYSIS SHOWING PRE-FRONTAL TROUGH/DEWPOINT BOUNDARY WORKING
ACROSS THE CWA EARLY THIS MORNING...WHILE MAIN COLD FRONT NOW
SLIPPING DOWN THROUGH WESTERN UPPER MICHIGAN AND WISCONSIN. 00Z
UPPER AIR AND WATER VAPOR IMAGERY REVEALING SHORTWAVE MOVING OUT OF
EASTERN LAKE SUPERIOR...INTERACTING WITH DEWPOINT BOUNDARY WHICH
PROMPTED LINGERING SHOWERS ACROSS UPPER MICHIGAN INTO THE EARLY
MORNING HOURS. PRECIP HAS PRETTY MUCH ENDED WITH DEPARTURE OF
INITIAL WAVE. UPSTREAM...MID LEVEL TROUGH AXIS DROPPING THROUGH
ONTARIO/MINNESOTA IN BEHIND THE MAIN SFC FRONT...WITH WRAP AROUND
MOISTURE ACROSS THIS AREA PRODUCING ADDITIONAL LIGHT RAIN SHOWERS
ACROSS THE ARROWHEAD OF MN AND WESTERN LAKE SUPERIOR.
FORECAST ISSUES IN THE SHORT TERM REVOLVE AROUND SHOWER/THUNDERSTORM
CHANCES AS MID LEVEL TROUGH/SFC FRONT COME THROUGH.
FIRST OFF...AS MENTIONED ABOVE...NOT MUCH NOW OCCURRING PRECIP WISE
WITH DEPARTURE OF INITIAL WAVE. BUT...KEEPING AN EYE ON DEWPOINT
BOUNDARY INCHING ACROSS LAKE MICHIGAN AS WELL AS SMALL POCKET OF
SHOWERS/THUNDER COMING ACROSS CENTRAL WISCONSIN. MAY NOT AMOUNT TO
MUCH THIS MORNING...BUT WILL KEEP A LOW CHANCE FOR SHOWERS ACROSS
THE SW PORTION OF THE CWA EARLY ON TO COVER ANYTHING THAT SNEAKS
INTO THE AREA. OTHERWISE WILL START THE FORECAST OFF DRY ACROSS THE
REST OF THE CWA FOR A FEW HOURS THIS MORNINGS.
THEN...UPSTREAM MID LEVEL TROUGH/SFC FRONT AND WRAP AROUND MOISTURE
FORECAST TO SWING INTO EASTERN UPPER MICHIGAN LATER IN THE
MORNING...THEN ACROSS NRN LOWER MICHIGAN DURING THE AFTERNOON HOURS.
WILL BE SOMEWHAT OF A RACE BETWEEN SOME DRIER LOW LEVEL AIR
SPREADING W-E INTO THE CWA BEHIND THE INITIAL DEWPOINT BOUNDARY (SFC
DEWPOINTS DROPPING BACK INTO THE 50S IN WISCONSIN) AND SYNOPTIC
FORCING/DIFFERENTIAL COOLING ALOFT ARRIVING WITH THE TROUGH.
MODIFIED AFTERNOON SOUNDINGS FOR TEMPS AROUND 80F AND SFC DEWPOINTS
IN THE MID 50S GENERATING BETWEEN 500 AND 1000 J/KG MLCAPE VALUES...
GREATEST OVER THE FAR EASTERN PORTION OF NRN LOWER MICHIGAN. NOT AN
ABUNDANCE OF LOW LEVEL CONVERGENCE WITH THE FRONT AS SFC WINDS MAY
VEER A BIT INTO THE WEST BEHIND THE INITIAL BOUNDARY. BUT OVERALL
SYNOPTIC FORCING FROM THE TROUGH AND DIFFERENTIAL COOLING ALOFT
JUSTIFIES AT LEAST SCT POPS FROM LATE MORNING THROUGH THE AFTERNOON.
AS FAR AS ANY SEVERE THUNDERSTORMS ARE CONCERNED: AGAIN BEST
INSTABILITY AND CHANCES FOR THUNDER LOOKING TO BE ACROSS NORTH
CENTRAL AND NE LOWER MICHIGAN. OVERALL WIND FIELDS DROP OFF THIS
MORNING WITH 0-6KM BULK SHEAR VALUES GOING BLO 20 KNOTS. SO NOT
ANTICIPATING WELL ORGANIZED STORM DEVELOPMENT. HOWEVER...WITH
FREEZING LEVELS AROUND 10.5K FEET CERTAINLY CANNOT RULE THE
POSSIBILITY OF ISOLATED SEVERE HAIL...PARTICULARLY ACROSS NE LOWER
MICHIGAN WHERE CAPE VALUES WILL BE RUNNING HIGHEST. SO...WILL
CONTINUE TO HIGHLIGHT THAT THREAT TODAY IN THE HAZARDOUS WEATHER
OUTLOOK.
LATER TONIGHT AND TUESDAY...BEHIND THE FRONT...HIGH PRESSURE AND
DRIER AIR STILL ON TRACK TO BUILD IN ACROSS NRN MICHIGAN. SO A DRY
FORECAST LOOKS GOOD ALONG WITH VARYING DEGREES OF CLEARING TONIGHT
AND MAINLY SUNNY SKIES ON TUESDAY. WITH THAT SAID HOWEVER...NAM/GFS
BOTH SHOWING ANOTHER MID LEVEL WAVE DROPPING DOWN THROUGH ONTARIO
OVERNIGHT AND BRUSHING UPPER MICHIGAN TUESDAY MORNING. BUT WITHIN
THE COLD/DRY ADVECTION REGIME...LITTLE OR NO FORCING ASSOCIATED WITH
THIS FEATURE AND AM NOT ANTICIPATING ANY TROUBLES IN TERMS OF THE
DRY FORECAST. BUT ENOUGH TO PRECLUDE A COMPLETELY CLEAR FORECAST.
TUESDAY NIGHT THROUGH WEDNESDAY...DRY AND PARTLY CLOUDY TUESDAY
EVENING WITH HIGH PRESSURE INITIALLY IN CONTROL. NOT AN ABUNDANT
AMOUNT OF TIME TO DIG INTO THESE FORECAST PERIODS. HOWEVER...MCS
DEVELOPMENT UPSTREAM ACROSS WISCONSIN STILL LOOKING LIKE A GOOD
POSSIBILITY AS WARM AIR/MOISTURE AXIS SURGES BACK INTO THE UPPER
MIDWEST. RIGHT NOW...MCS LOOKING TO TAKE AIM ON LOWER MICHIGAN LATE
TUESDAY NIGHT THROUGH EARLY WEDNESDAY WITH HIGH CHANCE POPS LOOKING
FINE FOR NOW.
ADAM
&&
.APX...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 19, 10:09 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT MON JUN 19 2006
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-201000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1109 AM EDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTHERN LOWER MICHIGAN
THROUGH 6 PM...ESPECIALLY AWAY FROM LAKE MICHIGAN. THE BEST CHANCE
OF THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM HOUGHTON LAKE TO
ALPENA AFTER 2 PM. ISOLATED STORMS MAY BECOME SEVERE...WITH HAIL AS
LARGE AS QUARTERS AND WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH THURSDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
JZ
Hail, Montmorency
- When
- June 19, 2:10 PM EST
- Where
- Montmorency County, Atlanta
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.000, -84.150
A few strong storms developed ahead of an upper level disturbance. The strongest storm produced penny sized hail in Montmorency County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, June 19, 20061 death · 50 kt wind · 16 events
- Heat in Oklahoma, June 19, 20061 death · 1 event
- Flash Flood and Hail in Indiana, June 19, 2006$149,000 · 2 in hail · 68 events
- Flash Flooding in Texas, June 19, 2006$3.3 million · 2 events
- Wildfire in Oregon, June 19 to 20, 20063 injured · $500,000 · 1 event
- Flash Flood in Louisiana, June 19, 2006$500,000 · 1 event
- Hail and Damaging Winds in Ohio, June 19, 2006$95,000 · 1 in hail · 32 events
- Flash Flood and Damaging Winds in Virginia, June 19, 2006$115,000 · 55 kt wind · 5 events
- Lightning Strikes in Indiana, June 19, 2006$80,000 · 2 events
- Hail and Damaging Wind in Michigan, June 19, 2006$75,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Michigan, June 19, 2006$10,000 · 1.75 in hail · 40 events
- Flash Flood and Damaging Winds in Maryland, June 19, 2006$50,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517733.